MAUDE Adverse Event Report: BIOMET 3I ANGLED SCREW CHANNEL DRIVER TIP 30MM; DENTAL TOOL (DRIVER)

BIOMET 3I ANGLED SCREW CHANNEL DRIVER TIP 30MM; DENTAL TOOL (DRIVER)
Model Number ASCDT30
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Concomitant device: bnst515, 3i t3® with dcd® non-platform switched tapered implant 5 x 15mm- lot# 2017101050.Concomitant device: unknown competitor torque wrench- unknown lot number.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the driver broke at the tip when the restorative dentist tried to insert restoration.Restoration was completed.The procedure was completed with the same implant,.
 
Event or Problem Description
No additional event information at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported:.H6: type of investigation code was added: 3331, 4110 and 4111.H6: investigation findings code was added: 3252.H6: investigation conclusions codes were added: 4307.One angled screw channel driver tip 30mm, (ascdt30) was returned for investigation.Visual evaluation of the as returned product, identified that the tip was fractured.Functional testing could not be performed, since the product was fractured.No pre-existing conditions were noted, on the per.Procedure was being performed on tooth (b)(6) when the incident occurred.Per the applicable ifu, it is stated, that surgical instruments and instrument cases are susceptible to damage for a variety of reasons, including prolonged use, misuse, and rough or improper handling.Care must be taken to avoid compromising their performance.Dhr review for the lot (1238271) revealed, no deviations nor non-conformances, which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (1238271), for similar events (complaint category keywords: fracture).And no other complaint was identified.October post market trending was reviewed, and there were no actionable events or corrective actions for the reported event or product.Therefore, based on the available information, device malfunction did occur.And the reported event was confirmed.

Brand Name
ANGLED SCREW CHANNEL DRIVER TIP 30MM
Common Device Name
DENTAL TOOL (DRIVER)
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12291414
Report Number0001038806-2021-01461
Device Sequence Number14404525
Product Code NDP
UDI-Device Identifier00844868044024
UDI-Public(01)00844868044024(17)250810(10)1238271
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberASCDT30
Device Catalogue NumberASCDT30
Device Lot Number1238271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT.; DENTAL TOOL.
Patient SexFemale